Tennessee, 2002

Damaging Winds in Tennessee, June 25, 2002

June 25, 2002 · NWS OHX · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 25, 1:30 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 25, 1:30 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT TUE JUN 25 2002

SURFACE BERMUDA HIGH REMAINS OVER THE REGION...WITH WEAK LOW
PRESSURE IN THE NORTHERN GULF. ALOFT...UPPER LOWS REMAIN NEAR
TEXARKANA. DEEP MOISTURE REMAINS ACROSS MOST OF THE SOUTHEAST
US. WEAK LOW-LEVEL CONVERGENCE FROM NORTH AL UP INTO WESTERN
KY HELPING TO SET OFF SCATTERED THUNDERSTORMS EARLY THIS
MORNING.

CUTOFF UPPER LOWS PROGGED TO SLOWLY FILL...EVENTUALLY BECOMING
LINKED AS A WEAK TROF AXIS WITH APPROACHING SHORT WAVE NEAR THE
END OF THE PERIOD. PROCESS ALSO EXPECTED TO BEAT DOWN SOUTHEAST
US SURFACE HIGH SOME...DROPPING A WEAK FRONTAL BOUNDARY DOWN
INTO THE OH VALLEY BY THURSDAY MORNING.

TRANSLATION FOR THE CWA IN THE SHORT-TERM NOT MUCH DIFFERENT
OVERALL. BELIEVE SCATTERED CONVECTION WILL CONTINUE THROUGH
THE PERIOD...BEING MOST WIDESPREAD DURING AFTERNOON HEATING.
PLAN TO RUN CHANCE/SLIGHT CHANCE POPS THROUGH THURSDAY.

BNA 89/70/89/70 4242
CSV 83/66/85/66 5342

07
.BNA...NONE.

In the hours before

Special weather statement, Jun 25, 4:30 AM CST, 57 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 25 2002

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MIDDLE
TENNESSEE TODAY AND TONIGHT. THUNDERSTORMS SHOULD AGAIN BE MOST
NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH
CONDITIONS ARE EXPECTED TO REMAIN UNFAVORABLE FOR SEVERE WEATHER
...AN ISOLATED THUNDERSTORM OR TWO COULD APPROACH SEVERE LIMITS
LATE THIS AFTERNOON.

ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER NETWORKS IS HOWEVER
NOT ANTICIPATED THROUGH WEDNESDAY MORNING.

The radar

The Nashville radar (KOHX), 9 km away, was scanning. The volume nearest the first event began at 11:24 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Davidson

When
June 25, 5:27 AM CST
Where
Davidson County, Hermitage
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
36.183, -86.617

EMA reported a tree down on Shutes Lane and Saundersville Rd.

Thunderstorm Wind, Sumner

When
June 25, 5:40 AM CST
Where
Sumner County, Hendersonville
Measured
50 kt (58 mph)
Reported by
BROADCAST MEDIA
Coordinates
36.283, -86.617

Radio station reported trees were blown down on Maple Road in Hendersonville.

Thunderstorm Wind, Cheatham

When
June 25, 6:00 AM CST
Where
Cheatham County, 10 mi N of Pegram
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
36.250, -87.050

EMA reported a tree was down at intersection of Sams Creek Road and Hwy 249.

Thunderstorm Wind, Davidson

When
June 25, 6:25 AM CST
Where
Davidson County, Nashville
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
36.133, -86.833

EMA reported trees were down in the western sections of the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297262, 5297332, 5297331, 5297263.